Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 19, 2007, 3:48 PM CDT for Holmes County, Jackson County, Washington County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2007, 3:48 PM CDT (20:48 UTC)
- Expired
- Aug 19, 2007, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
Counties Holmes County, FL, Jackson County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 38 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 907 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 948 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KTAE 192048 SVRTAE FLC059-063-133-192130- /O.NEW.KTAE.SV.W.0151.070819T2048Z-070819T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 348 PM CDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN HOLMES COUNTY IN THE PANHANDLE OF FLORIDA... THIS INCLUDES THE CITY OF BONIFAY... WEST CENTRAL JACKSON COUNTY IN THE PANHANDLE OF FLORIDA... NORTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA... THIS INCLUDES THE CITY OF CHIPLEY... * UNTIL 430 PM CDT * AT 345 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH PENNY SIZED HAIL AND 40 TO 50 MPH WINDS. THIS STORM WAS LOCATED 7 MILES SOUTH OF CHIPLEY...AND MOVING NORTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHIPLEY BY 405 PM CDT... BONIFAY BY 420 PM CDT... RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. LAT...LON 3058 8556 3066 8539 3099 8554 3089 8587 $$ 52-LANIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 1:00 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Aug 19, 1:00 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 200 PM EDT SUN AUG 19 2007 .SYNOPSIS...TODAY IS UNFOLDING AS IS EXPECTED FOR THE SOMEWHAT RARE TYPE 7 SEA BREEZE REGIME WITH THE 1000-700 MB MEAN LAYER VECTOR WIND (MLVW) OUT OF THE SE AT 15 KNOTS. WITH ONLY MARGINAL MOISTURE AND INSTABILITY PARAMETERS...ONLY ISOLATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED THUS FAR...AND WITH THE UPPER LOW OVER THE CENTRAL GULF OF MEXICO PULLING FURTHER AWAY...EXPECT ADDITIONAL WARMING AND DRYING IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE...AS THE PERSISTENT UPPER RIDGE BEGINS TO REGAIN ITS FOOTHOLD OVER THE AREA. OVER THE COASTAL WATERS...WINDS REMAIN GENERALLY OUT OF THE SE AT 10 TO 15 KTS. && .SHORT TERM...AS RARE AS IT IS FOR EXTENDED HEAT WAVES AND RELATIVELY DRY CONDITIONS TO CONTINUE OVER OUR REGION IN MID AUGUST...THAT IS EXACTLY WHAT APPEARS IN STORE FOR OUR AREA FOR MUCH OF THE UPCOMING WEEK AS THE DOMINANT UPPER RIDGE REGAINS CONTROL OVER THE SE U.S....WHILE VERY POWERFUL HURRICANE DEAN PASSES OFF WELL TO OUR SOUTH. THE ONE DIFFERENCE WITH THE HEAT THIS WEEK COULD BE SLIGHTLY LOWER SFC DEWPOINTS WHICH MAY SAVE US FROM FULL HEAT ADVISORY CONDITIONS OF 110 DEGREES PLUS...BUT INDEX VALUES BETWEEN 100 AND 109 CERTAINLY APPEAR TO BE STRONG POSSIBILITIES FOR MANY OF THE UPCOMING DAYS. WILL ALSO KEEP POPS ON THE LOW SIDE (AROUND 20 PERCENT ACROSS THE BOARD IN THE AFTERNOON) UNDER THE SUBSIDENCE ENVELOPE OF THE UPPER RIDGE...BUT CLEARLY NOT AS LOW AS THE MAV GUIDANCE WOULD INDICATE. OVER OUR COASTAL WATERS...THE MID SHIFT PERFORMED SUCH A DETAILED AND PRECISE ANALYSIS AND FCST FOR THE UPCOMING SWELLS FROM HURRICANE DEAN...PLAN TO ESSENTIALLY LEAVE THE FCST AS IS FOR THE TIME BEING AS LITTLE HAS CHANGED WITH REGARD TO DEANS OFFICIAL TRACK AND TIMING. SHOULD A MORE SOUTHWARD TREND DEVELOP IN DEANS FCST TRACK...THE SWELL HEIGHTS COULD BE A BIT LOWER AT THE VERY END OF THE PERIOD WITH DEAN IN THE BAY OF CAMPECHE. && .LONG TERM...TUESDAY NIGHT-SATURDAY. A CONTINUANCE OF VERY HOT CONDITIONS AND FAIRLY BENIGN WEATHER CONDITIONS WILL CONTINUE ACROSS OUR CWA THROUGH THE FIRST PORTION OF THE PERIOD AS THE DEEP LAYER RIDGE REMAINS IN CONTROL. THURSDAY AFTERNOON THROUGH SATURDAY...A WEAK SURFACE TROUGH OR FRONTAL BOUNDARY PUSHES SOUTHWARD TOWARD THE AREA. MODELS ARE SHOWING AN INCREASE IN THE DEEP LAYER MOISTURE ACROSS THE AREA THROUGH THIS TIME PERIOD. THIS WILL INCREASE THE CHANCES FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LATE WEDNESDAY NIGHT AND INTO THURSDAY...THE OBJECTIVE AIDS AND OFFICIAL NHC TRACK ARE NOW ALL IN FAIRLY GOOD AGREEMENT WITH HURRICANE DEAN MAKING LANDFALL IN MEXICO AFTER CROSSING OVER THE BAY OF CAMPECHE. && .AVIATION...PREVAILING VFR THROUGH THE TAF PERIOD. WENT WITH TWO HOUR TEMPO GROUP AT PFN FROM 18Z-20Z SINCE WE HAVE ONGOING CONVECTION THERE. OTHERWISE...CONVECTIVE COVERAGE TOO SMALL TO WARRANT A MENTION IN THE OTHER TERMINAL FORECASTS. OVERNIGHT WE MAY SEE A BRIEF PERIOD OF MVFR VSBYS. && .MARINE... AFTER A FEW CALCULATIONS...IT APPEARS THAT THE WAVE MODELS ARE PROVIDING LOWER THAN EXPECTED SEAS ACROSS THE AREA AS DEAN PASSES WELL TO THE SOUTH. BASED ON THE NHC FORECAST TRACK AND WIND RADIIS...THE CENTER OF HURRICANE DEAN WILL BEGIN ENTERING THE YUCATAN CHANNEL ON MONDAY EVENING. 12HRS LATER...THE CENTER OF DEAN WILL BE OVER THE YUCATAN PENINSULA. THIS WILL PROVIDE AN OPTIMAL FETCH WINDOW IN THE CHANNEL POINTED TOWARD OUR MARINE AREA FOR A DURATION OF APPROXIMATELY 12 TO 18 HRS. UTILIZING THE WAVE ANALYSIS AND FORECASTING NOMOGRAMS WE CALCULATED THE SWELL AND PERIOD PROVIDED A 180NM X 120NM (WENT VERY CONSERVATIVE WITH A 35 TO 40 KNOT FETCH WINDOW) FETCH AREA ACROSS THE CHANNEL FAVORABLE FOR OUR COAST BEGINNING LATE MONDAY EVENING. AT THE EXIT REGION OF THIS FETCH WINDOW...THE WAVES WERE CALCULATED AT 8-11 FEET AT 9 SECONDS. THE DECAY DISTANCE FROM THE EXIT REGION IN THIS BOX TO OUR COAST IS APPROXIMATELY 550NM. THE WAVE TRAVEL TIME IS ROUGHLY 30HRS. UPON ARRIVAL OF OUR COASTAL WATERS AND GIVEN THE DECAY DISTANCE AND THE PROCESS OF ANGULAR DISPERSION WE EXPECT THESE SOUTHERLY SWELLS TO BE APPROXIMATELY 4 TO 6 FEET AT 12 TO 13 SECONDS AND POSSIBLY A LITTLE HIGHER CONSIDERING THE VERY CONSERVATIVE CALCULATIONS USING ONLY 35-40 KNOTS. SEAS WILL BEGIN TO SLOWLY BUILD ON TUESDAY AND PEAK LATE TUESDAY NIGHT BEFORE SLOWLY SUBSIDING THROUGHOUT THE DAY ON WEDNESDAY. THESE STEPS WILL NEED TO BE REPEATED AS DEAN MOVES ACROSS THE SWRN GOMEX SOMETIME AROUND TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. && .FIRE WEATHER...WITH THE HIGH TEMPS...GOOD MIXING...AND SLIGHTLY DRIER SFC TDS EXPECTED THIS WEEK...WOULD NOT BE SURPRISED TO SEE SOME RED FLAG OR NEAR RED FLAG CONDITIONS POP UP ACROSS PORTIONS OF THE INTERIOR FL BIG BEND OR PANHANDLE FROM TIME TO TIME...SO WILL NEED TO MONITOR CONDITIONS MORE CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 73 99 74 100 74 / 10 20 10 20 10 PANAMA CITY 77 95 78 98 79 / 10 20 10 20 10 DOTHAN 72 97 75 99 75 / 10 20 10 20 10 ALBANY 74 100 75 100 77 / 10 20 10 20 10 VALDOSTA 72 99 71 100 74 / 10 20 10 20 10 CROSS CITY 73 98 73 99 74 / 10 20 10 20 10 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION/FIRE WX...BARRY SHORT TERM....GOULD LONG TERM/MARINE...GIBBS
Hazardous weather outlook, Aug 19, 4:29 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 529 AM EDT SUN AUG 19 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-201000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 529 AM EDT SUN AUG 19 2007 /429 AM CDT SUN AUG 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE ISOLATED AT BEST ACROSS THE AREA. HEAT INDICES ARE EXPECTED REACH 100 DEGREES THIS AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... AFTERNOON SHOWERS AND THUNDERSTORMS SHOULD REMAIN ISOLATED AT BEST THROUGH THE PERIOD. HEAT INDICES WILL BE SEVERAL DEGREES OVER 100 EACH DAY. WINDS OVER THE GULF COASTAL WATERS WILL BEGIN TO INCREASE LATER IN THE WEEKEND. AS HURRICANE DEAN PASSES NEAR THE YUCATAN CHANNEL MONDAY INTO TUESDAY...SWELLS WILL PROPAGATE NORTHWARD INTO THE NORTHEAST GULF RESULTING IN SEAS THAT COULD REACH ADVISORY LEVELS BY TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. GIBBS
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:24 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon | 36 min |
| Aug 18, 8:00 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 30 min |
| Aug 18, 8:16 PM CDT | Severe Thunderstorm Warning | TAE | Liberty | 29 min |
| Aug 18, 9:36 PM CDT | Severe Thunderstorm Warning | TAE | Jackson | 24 min |
| Aug 18, 9:43 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.